Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 4, NWS Des Moines, IA

April 8, 2015Jasper County, Polk County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 8, 2015, 12:23 PM CDT for Jasper County, Polk County, Iowa. It was in force for 37 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 12:23 PM CDT (17:23 UTC)
Expired
Apr 8, 2015, 1:00 PM CDT
In force
37 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Jasper County, IA, Polk County, IA

The radar

The Des Moines radar (KDMX), 27 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 12:23 PM CDTHAIL 11 Ene Des Moines Int Air, IATRAINED SPOTTER MEASURED QUARTER SIZE HAIL JUST SOUTH OF FLEUR DR. AND BELL AVE. ON THE SOUTH SIDE OF DES MOINES
Apr 8, 12:25 PM CDTHAIL 0.88Des Moines, IA
Apr 8, 12:30 PM CDTHAIL 11 S Des Moines, IAREPORT FROM TWITTER
Apr 8, 12:30 PM CDTHAIL 1.252 Wnw Pleasant Hill, IAPUBLIC REPORT OF HALF DOLLAR SIZE HAIL NEAR THE IOWA FAIRGROUNDS
Apr 8, 12:34 PM CDTHAIL 0.881 Ne Des Moines, IAPEA TO NICKEL SIZED HAIL
Apr 8, 12:35 PM CDTHAIL 0.883 Nnw Pleasant Hill, IA
Apr 8, 12:35 PM CDTHAIL 11 N Des Moines, IAREPORT VIA TWITTER
Apr 8, 12:50 PM CDTHAIL 0.752 Nne Pleasant Hill, IALOCATION ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WUUS53 KDMX 081723
SVRDMX
IAC099-153-081800-
/O.NEW.KDMX.SV.W.0004.150408T1723Z-150408T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1223 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHERN POLK COUNTY IN CENTRAL IOWA...

* UNTIL 100 PM CDT

* AT 1223 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DES
  MOINES...MOVING EAST AT 40 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  DES MOINES...WEST DES MOINES...CLIVE...ALTOONA...NORWALK...PLEASANT
  HILL...WINDSOR HEIGHTS...CARLISLE...BONDURANT...MITCHELLVILLE...
  PRAIRIE CITY...IOWA EVENTS CENTER...PRINCIPAL PARK...PRAIRIE
  MEADOWS...IOWA STATE FAIRGROUNDS...SOUTHRIDGE MALL...ADVENTURELAND
  AMUSEMENT PARK...DES MOINES INT'L AIRPORT AND DRAKE STADIUM AND
  KNAPP CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 BETWEEN MILE MARKERS 139 AND 152.
 INTERSTATE 235 BETWEEN MILE MARKERS 3 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4155 9322 4151 9367 4151 9369 4160 9373
      4173 9331
TIME...MOT...LOC 1723Z 254DEG 36KT 4157 9361 

HAIL...1.25IN
WIND...<50MPH
 
$$

SKOW
4 follow-up statements
532 
WWUS53 KDMX 081729
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 PM CDT WED APR 8 2015

IAC099-153-081800-
/O.CON.KDMX.SV.W.0004.000000T0000Z-150408T1800Z/
JASPER IA-POLK IA-
1229 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHWESTERN JASPER AND SOUTHEASTERN POLK COUNTIES...

AT 1228 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER IOWA STATE
FAIRGROUNDS...OR NEAR PLEASANT HILL...MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
DES MOINES...ALTOONA...PLEASANT HILL...CARLISLE...MITCHELLVILLE...
PRAIRIE CITY...DES MOINES INT'L AIRPORT...IOWA EVENTS CENTER...
PRINCIPAL PARK...PRAIRIE MEADOWS...IOWA STATE FAIRGROUNDS...
SOUTHRIDGE MALL AND ADVENTURELAND AMUSEMENT PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 BETWEEN MILE MARKERS 143 AND 152.
 INTERSTATE 235 BETWEEN MILE MARKERS 7 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4151 9366 4158 9368 4173 9331 4155 9322
TIME...MOT...LOC 1728Z 254DEG 36KT 4159 9354 

HAIL...1.75IN
WIND...<50MPH
 
$$

SKOW
555 
WWUS53 KDMX 081739
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1239 PM CDT WED APR 8 2015

IAC099-153-081800-
/O.CON.KDMX.SV.W.0004.000000T0000Z-150408T1800Z/
JASPER IA-POLK IA-
1239 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR WEST CENTRAL JASPER AND SOUTHEASTERN POLK COUNTIES...

AT 1239 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTOONA...
MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
DES MOINES...ALTOONA...PLEASANT HILL...MITCHELLVILLE...PRAIRIE
MEADOWS...IOWA STATE FAIRGROUNDS AND ADVENTURELAND AMUSEMENT PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 BETWEEN MILE MARKERS 143 AND 152.
 INTERSTATE 235 BETWEEN MILE MARKERS 11 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4156 9355 4161 9360 4173 9331 4160 9325
TIME...MOT...LOC 1739Z 252DEG 33KT 4161 9348 

HAIL...1.75IN
WIND...<50MPH
 
$$

SKOW
504 
WWUS53 KDMX 081747
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1247 PM CDT WED APR 8 2015

IAC099-153-081800-
/O.CON.KDMX.SV.W.0004.000000T0000Z-150408T1800Z/
JASPER IA-POLK IA-
1247 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR WEST CENTRAL JASPER AND EAST CENTRAL POLK COUNTIES...

AT 1247 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MITCHELLVILLE...OR 4 MILES EAST OF ALTOONA...MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ALTOONA...BONDURANT...MITCHELLVILLE AND PRAIRIE MEADOWS. 

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 142 AND 152.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4161 9343 4166 9349 4173 9331 4163 9326
TIME...MOT...LOC 1747Z 251DEG 36KT 4165 9339 

HAIL...1.00IN
WIND...<50MPH
 
$$

SKOW
298 
WWUS53 KDMX 081752
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1252 PM CDT WED APR 8 2015

IAC099-153-081802-
/O.EXP.KDMX.SV.W.0004.000000T0000Z-150408T1800Z/
JASPER IA-POLK IA-
1252 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JASPER AND EAST
CENTRAL POLK COUNTIES WILL EXPIRE AT 100 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 4161 9343 4166 9349 4173 9331 4163 9326
TIME...MOT...LOC 1751Z 254DEG 36KT 4165 9339 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:28 AM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Apr 8, 6:28 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT WED APR 8 2015

.SHORT TERM /TODAY/...
ISSUED AT 320 AM CDT WED APR 8 2015

MAIN CHALLENGES TODAY WILL BE SIMILAR TO TUESDAY...CLOUDS...FOG...
DRIZZLE AND AN INCREASING THREAT FOR THUNDERSTORMS THOUGH THE DAY
OVER THE SOUTH AND WORKING NORTH DURING THE AFTERNOON. THREAT FOR
SEVERE WEATHER WILL CONTINUE...WITH ELEVATED STORMS THE MAIN CONCERN
ALONG WITH HAIL. FIRST BATCH OF STORMS WITH HAIL HAVE EXITED THE
REGION INTO EASTERN IOWA EARLY THIS MORNING AS WARM AIR ADVECTION
WHICH HAD BEEN INTERACTING WITH AN UPPER LEVEL BOUNDARY...HAS CEASED
FOR THE TIME BEING. MEANWHILE...SOUTHWEST OF IOWA OVER NORTHEAST
KANSAS A NEW AREA OF ELEVATED CONVECTION IS RIPPLING NORTHEAST
TOWARD US AND SHOULD ARRIVE ALONG THE IA MO BORDER AROUND 12Z THIS
MORNING. THIS IS IN ASSOCIATION WITH THE NEXT SUBTLE SHORTWAVE
SHOWING UP IN WATER VAPOR IMAGERY...AND VARIOUS MODELS INCLUDING THE
WRF NMM WHICH SUGGESTS AN INCREASE OF THUNDER THROUGHOUT THE MORNING
HOURS REACHING ABOUT I80 BETWEEN 15 AND 18Z.  TODAYS WAVE IS PROGGED
TO TRACK NORTHEAST INTO EAST CENTRAL IOWA BY 00Z THIS EVENING. THIS
WILL INCREASE THE AREAL COVERAGE OF SCATTERED THUNDERSTORMS ACROSS
THE REGION TODAY...ELEVATED IN NATURE WITH AGAIN THE POTENTIAL FOR A
FEW REPORTS OF SEVERE HAIL. 0-6KM BULK SHEAR SUGGESTS SOME ROTATING
STORMS MAY BE POSSIBLE TODAY ALOFT. MEANWHILE...LOW
CLOUDS...FOG...AND DRIZZLE REMAIN AN ISSUE OVER THE SOUTHEAST HALF
OF THE AREA. WILL CARRY FOG FOR MOST OF THE MORNING WHERE THUNDER
HASNT OVERTAKEN THE AIRMASS. OTHERWISE...HAVE TRIMMED HIGHS BACK 2-
3F TODAY GIVEN THE THICK CLOUD COVER...NORTHEAST FLOW AND HIGH
BOUNDARY LAYER MOISTURE. HIGHS SHOULD RANGE FROM NEAR 50 NORTH TO
THE LOWER 60S ALONG THE IA MO BORDER THIS AFTERNOON. FAVOR EURO
MODEL AND SLOWER NORTHWARD PROGRESSION OF ANY SURFACE BOUNDARY WHICH
WILL ALSO FAVOR FOG HOLDING ON FOR A WHILE ACROSS THE REGION THIS
MORNING. RAINFALL TODAY WILL RANGE FROM A FEW HUNDREDTHS TO NEARLY A
HALF INCH IN SOME OF THE HEAVIER THUNDERSTORMS.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
ISSUED AT 320 AM CDT WED APR 8 2015

FAIRLY ACTIVE EXTENDED PERIOD ON TAP...WITH THE MAIN FOCUS ON
CHANCES FOR THUNDERSTORMS TONIGHT INTO THURSDAY. STILL EXPECT WAA
AND THETA-E ADVECTION IN PLACE ACROSS THE CWA TONIGHT...IN ADVANCE
OF A LOW PRESSURE SYSTEM CENTERED ACROSS THE WESTERN HIGH PLAINS
WITH A SFC WARM FRONT EXTENDING TO THE EAST NORTHEAST INTO
CENTRAL/NORTHERN MISSOURI. THEREFORE EXPECT MAINLY ELEVATED CHANCES
OF THUNDERSTORMS ACROSS THE CWA THIS EVENING WITH HAIL AND WINDS THE
MAIN THREATS. ACTIVITY LOOKS TO INCREASE IN COVERAGE AS THE LLJ
KICKS IN LATE IN THE EVENING...WITH A SECONDARY CLUSTER OF STORMS TO
FIRE LATE TONIGHT IN VICINITY OF THE INVERTED SFC TROUGH NOSING INTO
WESTERN/CENTRAL IOWA. THUNDERSTORM CHANCES CONTINUE ESPECIALLY
ACROSS SOUTHERN PORTIONS OF THE CWA INTO THURSDAY MORNING...WITH THE
SFC LOW BECOMING CENTERED ACROSS THE FAR EASTERN CWA BY THE
AFTERNOON HOURS. DEPENDING ON THE PROGRESSION OF THE SFC LOW MAY
HAVE A LINGERING CHANCE FOR SOME SEVERE THUNDERSTORMS ACROSS THE FAR
EAST/SOUTHEAST LATE THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS.
HOWEVER MAJORITY OF MODEL SOLUTIONS BRING THE SFC LOW JUST TO THE
EAST OF THE CWA BY LATE THURSDAY AFTERNOON WHICH SUGGEST THE SEVERE
THREAT WOULD BE RELEGATED TO THE EAST OF THE CWA. WRAP AROUND PRECIP
THEN EXPECTED TO MOVE THROUGH THE NORTHERN HALF OF THE CWA MAINLY
LATE THURSDAY AFTERNOON INTO THE EVENING HOURS. THE PRECIP SHOULD
TAPER OFF QUICKLY BY MID/LATE THURSDAY EVENING WITH DRY CONDITIONS
FOR LATE NIGHT THURSDAY INTO FRIDAY...AS A LARGE AREA OF HIGH
PRESSURE BUILDS INTO THE CENTRAL US.

SOUTHWEST UPPER LEVEL FLOW PATTERN REMAIN IN PLACE INTO EARLY NEXT
WEEK...WITH ANOTHER UPPER WAVE EXPECTED TO EJECT FROM THE SOUTHERN
ROCKIES EASTWARD INTO THE REGION...SPREADING ADDITIONAL
PRECIPITATION CHANCES ACROSS THE STATE MAINLY LATER MONDAY INTO
TUESDAY. GFS/EC SUGGEST MORE OF AN OPEN WAVE WITH THIS SYSTEM...SO
AM EXPECTING IT TO REMAIN FAIRLY PROGRESSIVE. AS FOR TEMPS...COOLEST
DAY WILL BE FRIDAY AS COOLER AIR WORKS ITS WAY INTO THE CWA BENEATH
THE COOL CANADIAN HIGH PRESSURE AREA. HOWEVER A WARMING TREND IS
EXPECTED INTO EARLY NEXT WEEK WITH HIGHS ABOVE THE SEASONAL AVERAGES
FOR THIS TIME OF YEAR FOR THE WEEKEND THROUGH THE END OF THE
FORECAST PERIOD.

&&

.AVIATION...08/12Z
ISSUED AT 635 AM CDT WED APR 8 2015

LIFR/IFR...FOG AND CIGS WILL CONTINUE UNTIL STORMS BEGIN TO
OVERTAKE THE AREA AFT 15Z. THROUGH THE DAY THE PRECIPITATION WILL
HELP TO IMPROVE CONDITIONS...BUT AFT 00Z CIGS AND VSBY WILL AGAIN
DROP TO NEAR PREVIOUS CONDITIONS. SOME STORMS MAY BRING HAIL
TODAY...BUT COVERAGE/PLACEMENT OF HIGHER END STORMS UNCERTAIN.
HAVE CONTINUED TRENDS OF VCTS RATHER THAN CAT STORMS AS UPDATES
WILL BETTER DEFINE COVERAGE AND TIMING. WINDS TO REMAIN NORTHEAST
AND GENERALLY UNDER 15KT THROUGH THE PERIOD. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...BEERENDS
AVIATION...REV
Hazardous weather outlook, Apr 8, 5:00 AM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT WED APR 8 2015

IAZ094>097-091000-
DECATUR-WAYNE-APPANOOSE-DAVIS-
500 AM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORM CHANCES ARE EXPECTED THURSDAY AND AGAIN
SATURDAY NIGHT INTO SUNDAY. THERE IS A BETTER CHANCE OF A SEVERE
STORM JUST OFF TO THE EAST OF THE AREA THURSDAY...WITH A LOW
THREAT OF SEVERE WEATHER OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

IAZ044>050-057>062-070>075-081>086-092-093-091000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
500 AM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE MAINLY LATER TODAY INTO TONIGHT. AT
THIS TIME THE SEVERE WEATHER THREAT APPEARS TO BE LOW...BUT AN
ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ADDITIONAL THUNDERSTORM CHANCES RETURN THURSDAY AND SATURDAY NIGHT
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ004>007-015>017-023>028-033>039-091000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
500 AM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT. AT
THIS TIME THE THREAT OF SEVERE WEATHER OS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORM CHANCES ARE POSSIBLE THURSDAY AND AGAIN
SATURDAY NIGHT INTO SUNDAY. THE THREAT OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJB

In the hours before

Local storm report, Apr 8, 10:34 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1034 AM CDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             1 NNW CORNING           41.00N 94.75W
04/08/2015  M1.00 INCH       ADAMS              IA   EMERGENCY MNGR

            ADAMS COUNTY EMERGENCY MANAGER REPORTED PEA
            TO QUARTER SIZED HAIL ACROSS THE NORTHWEST
            SIDE OF CORNING.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Apr 8, 10:35 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 AM CDT WED APR 8 2015

IAZ073-083-084-081600-
WARREN IA-LUCAS IA-CLARKE IA-
1035 AM CDT WED APR 8 2015

...SMALL TO MODERATE HAIL POSSIBLE OVER SOUTHEAST WARREN AND
NORTHEAST CLARKE COUNTIES...

AT 1034 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF OSCEOLA...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILO AND LACONA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4108 9363 4111 9370 4132 9341 4117 9333
TIME...MOT...LOC 1534Z 234DEG 31KT 4114 9358

SKOW
Special weather statement, Apr 8, 10:46 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 AM CDT WED APR 8 2015

IAZ059-071-072-081600-
MADISON IA-DALLAS IA-ADAIR IA-
1046 AM CDT WED APR 8 2015

...DIME TO NICKEL SIZE HAIL POSSIBLE WITH THUNDERSTORM IN NORTHEAST
ADAIR AND NORTHWEST MADISON COUNTIES...

AT 1044 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF STUART...OR 11 MILES NORTHEAST OF GREENFIELD...MOVING
NORTHEAST AT 35 MPH.

DIME TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EARLHAM AND DEXTER.

LAT...LON 4141 9440 4151 9426 4150 9424 4152 9424
      4158 9416 4148 9403 4137 9436
TIME...MOT...LOC 1544Z 234DEG 30KT 4143 9431

SKOW
Special weather statement, Apr 8, 11:17 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1117 AM CDT WED APR 8 2015

IAZ094-081630-
DECATUR IA-
1117 AM CDT WED APR 8 2015

...STRONG THUNDERSTORM OVER DECATUR COUNTY...

AT 1115 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF LEON...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. PLEASE REPORT ANY
HAIL YOU OBSERVE TO THE NATIONAL WEATHER SERVICE.

LOCATIONS IMPACTED INCLUDE...
LEON...VAN WERT...GARDEN GROVE AND DECATUR CITY.

LAT...LON 4071 9400 4090 9382 4084 9359 4066 9391
TIME...MOT...LOC 1615Z 227DEG 37KT 4073 9389

SKOW
Special weather statement, Apr 8, 11:40 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1140 AM CDT WED APR 8 2015

IAZ083-094-081700-
DECATUR IA-CLARKE IA-
1140 AM CDT WED APR 8 2015

...THUNDERSTORM MAY BRIEFLY PRODUCE SMALL TO MODERATE SIZE HAIL...

AT 1139 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF OSCEOLA...MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VAN WERT...WOODBURN...WELDON AND LE ROY.

LAT...LON 4083 9370 4087 9379 4108 9356 4090 9356
TIME...MOT...LOC 1639Z 226DEG 36KT 4089 9369

SKOW
Special weather statement, Apr 8, 12:09 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1209 PM CDT WED APR 8 2015

IAZ059-060-081745-
DALLAS IA-POLK IA-
1209 PM CDT WED APR 8 2015

...STRONG THUNDERSTORM MOVING INTO THE DES MOINES METRO...

AT 1208 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JORDAN CREEK TOWN CENTER...OR NEAR WEST DES MOINES...MOVING
NORTHEAST AT 30 MPH.

DIME TO PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...URBANDALE...JOHNSTON...CLIVE...
PLEASANT HILL...WINDSOR HEIGHTS...SAYLORVILLE...JORDAN CREEK TOWN
CENTER...IOWA EVENTS CENTER...PRINCIPAL PARK...IOWA STATE
FAIRGROUNDS...VALLEY WEST MALL...DRAKE STADIUM AND KNAPP CENTER...
MERLE HAY MALL AND WALNUT WOODS STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4168 9364 4160 9352 4151 9383 4150 9394
TIME...MOT...LOC 1708Z 241DEG 28KT 4153 9383

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:02 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello43 min
Apr 7, 11:35 PM CDTSevere Thunderstorm WarningDMXWapello40 min
Apr 8, 9:12 AM CDTSevere Thunderstorm WarningDMXAdair, Adams33 min
Apr 8, 9:40 AM CDTSpecial Weather StatementDMXRinggold35 min
Apr 8, 10:09 AM CDTSpecial Weather StatementDMXClarke21 min
Apr 8, 10:35 AM CDTSpecial Weather StatementDMXWarren25 min
Apr 8, 10:46 AM CDTSpecial Weather StatementDMXMadison14 min
Apr 8, 11:17 AM CDTSpecial Weather StatementDMXDecatur13 min
Apr 8, 11:40 AM CDTSpecial Weather StatementDMXClarke20 min
Apr 8, 12:09 PM CDTSpecial Weather StatementDMXPolk36 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.